Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

High BP, hyperthyroid, anxiety, chest tightness. Taken verapami. Reason?

Hi, I have been on Verapami 360 ER for nine years and have been fine with it and now for the last few weeks it is like it is not working anymore. I still take it and my dr has even added Ramprill 10-mg twice a day and my blood pressure is still uncontrolled. It goes way up at night while I am comfortably sleeping and in the morning right at getting out of a sound sleep systolic is almost 190. Why am I having the highest bp at night 1st thing in the morning. I prev had thyroid hyper but that was 9 yrs ago when I had the nuclear pill and brought thryroid back down to normal. I went to ER and nothing showed & just said it was anxiety but I am not doing it myself. It is like pure adrenaline dumping in my system and I have no control. Couldn t this be an endocrine problem as I have no outwardly reason for all this anxiety and feel like I have been running too fast with my chest tight. Jane
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Dear Jane, Hi, Thanks for visiting HCM. You have a past history of thyrotoxicosis, for which you underwent radio ablation. Now what is your thyroid status? Are you hypothyroid now? Are you on any thyroid medication? if yes, what dose? and what is recent thyroid profile?
you are on verapamil, plus ramipril still hypertensive. You may add an alpha or a beta blocker, or a potassium channel blocker or a diuretic after consulting your cardiologist. But yes as you have rightly pointed out, you can have secondary hypertension. Secondary to endocrine causes like phaeochromocytoma and this also needs to be evaluated.
Answered: Mon, 23 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor